Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 72, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2020, 3:38 PM CDT for Terrebonne Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2020, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 24, 2020, 4:19 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:04 AM CDT, 11 hours 34 minutes earlier.
Area forecast discussion, Jun 24, 4:04 AM CDT, 11 hours 34 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 404 AM CDT Wed Jun 24 2020 .SHORT TERM... Deep tropical moisture, with PW values north of 2", continues to stream over the area this morning. And this does not look to stop through at least Thu. Taking a look at vectors, mass fields and the hodo, there is very good evidence that the environment is very supportive of training thunderstorms starting now thourgh roughly 11am today. Afterwards, these paramaters fall out of favor for this scenario and all activity becomes more progressive and transitory. A weak sfc low will set up today near the Houston area. Upper level disturbances will be connected with sfc variables provided by the weakness the sfc gives to keep sh/ts moving through the area into at least Thu. The sfc low will pull out Thu bringing rain chances a bit lower but definitely not shutting down the water works. Activity may simply take a bit longer to get started with daytime heating. Some of the stronger thunderstorms could cause some damaging straight line winds. As normal during tropical environments, waterspouts and a weak tornado will remain a possibility. But the main thing to look for is the potential for flooding rainfall. This is still expected to be localized and the most prominant thing would be streets and low lying areas that normally flood during heavy rainfall. Eventhough, each day will bring a chance of rain into next week. The activity may take longer to get started and allow a few areas to dry out each day. A slow progression to lower precip chances will occur into mid next week. && .AVIATION... Some sites are expected to have prevailing showers and tempo TS starting again during the pre 12z hour. All sites will eventually have these conditions at some point during the morning. This should be ongoing through the day once again. This activity will bring at least IFR conditions with a few LIFR possible as +TSRA move overhead. Outside the sh/ts VFR will be noted at each terminal but should not last long as the majority of the day will be -SHRA and TSRA at most terminals. A lull in activity once again overnight only to give way to more of these same conditions for Thu. && .MARINE... Onshore wind speeds will continue to fluctuate between around 10kt during the day and 15kt during the night. Nocturnal sh/ts numbers will continue to be high each night for the next few nights. Winds and seas will be higher in and around this activity. The evironment will remain conducive for waterspouts as well and some of these could be found in the nearshore waters and lakes mainly during the morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 72 84 73 / 100 60 80 10 BTR 83 72 83 74 / 100 50 70 10 ASD 87 72 87 74 / 100 40 60 10 MSY 86 76 87 78 / 100 40 60 10 GPT 85 75 86 77 / 90 30 50 10 PQL 88 73 88 74 / 80 30 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Jun 24, 1:40 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 PM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO 1 N GULFPORT 30.40N 89.07W
06/24/2020 HARRISON MS PUBLIC
PUBLIC REPORTED BRIEF TORNADO ALONG HWY 90 EAST NEAR
COWAN ROAD IN GULFPORT, MS.
&&
MEGANWILLocal storm report, Jun 24, 2:05 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 PM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND DMG 1 N BILOXI 30.43N 88.93W
06/24/2020 HARRISON MS BROADCAST MEDIA
BROADCAST MEDIA REPORTED SEVERAL POWER LINES DOWN IN THE
WOOLMARKET AREA OF BILOXI NEAR DEROUEN RD AND HORACE
RUSHING. SEVERAL TREES WERE ALSO REPORTED DOWN WITH
EVIDENCE OF TWISTING.
&&
MEGANWILLocal storm report, Jun 24, 2:22 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 5 N BILOXI 30.49N 88.93W
06/24/2020 HARRISON MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER OUTAGES AND TREE DAAMAGE
NEAR 26245 HWY 15 NORTH OF DIBERVILLE. TREES AND POWER
LINES WERE ALSO DAMAGED NEAR BIG JOHN ROAD AND 6160 KROHN
RD HAD A TREE ON THE ROOF OF A HOUSE REPORTED. POWER
LINES WERE REPORTED DOWN ON THE GROUND ON HWY 15 AS WELL.
&&
MEGANWILSpecial weather statement, Jun 24, 2:48 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
248 PM CDT Wed Jun 24 2020
LAZ047-048-242045-
West Baton Rouge-East Baton Rouge-
248 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST BATON ROUGE
AND NORTHWESTERN EAST BATON ROUGE PARISHES...
At 248 PM CDT, a strong thunderstorm was located near Baker, moving
east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Brownfields, Merrydale and Baton Rouge
Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3066 9131 3065 9130 3068 9129 3068 9127
3070 9126 3071 9109 3071 9100 3045 9102
3052 9133
TIME...MOT...LOC 1948Z 274DEG 12KT 3061 9124Special weather statement, Jun 24, 2:51 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
251 PM CDT Wed Jun 24 2020
LAZ066-242045-
Lower Terrebonne-
251 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TERREBONNE PARISH...
At 250 PM CDT, a strong thunderstorm was located 20 miles west of
Dulac, or 24 miles south of Morgan City, moving east at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie and Lumcon Center Buoy.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2922 9064 2921 9064 2926 9087 2926 9100
2928 9113 2946 9112 2947 9055 2928 9056
2926 9059 2924 9057 2921 9057 2925 9061
2921 9059
TIME...MOT...LOC 1950Z 273DEG 19KT 2937 9104Special weather statement, Jun 24, 2:54 PM CDT, 44 minutes before
Special Weather Statement National Weather Service New Orleans LA 254 PM CDT Wed Jun 24 2020 LAZ046>050-242100- Iberville-Livingston-Ascension-West Baton Rouge-East Baton Rouge- 254 PM CDT Wed Jun 24 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASCENSION... SOUTHEASTERN WEST BATON ROUGE...WESTERN LIVINGSTON...EAST CENTRAL IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE PARISHES... At 254 PM CDT, a strong thunderstorm was located near Plaquemine, moving east at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Baton Rouge, Denham Springs, Plaquemine, Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, French Settlement, Port Vincent, Westminster, Old Jefferson, Inniswold, Prairieville, Village St. George, Shenandoah and Gardere. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3021 9123 3038 9128 3055 9080 3028 9071 TIME...MOT...LOC 1954Z 256DEG 23KT 3032 9120
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:54 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 20 min |
| Jun 24, 5:29 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 31 min |
| Jun 24, 5:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 23 min |
| Jun 24, 5:46 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 29 min |
| Jun 24, 6:08 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 37 min |
| Jun 24, 6:12 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 33 min |
| Jun 24, 6:40 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 35 min |
| Jun 24, 7:12 AM CDT | Tornado Warning | LIX | Washington | 33 min |
| Jun 24, 7:54 AM CDT | Special Weather Statement | LIX | Saint Charles | 51 min |
| Jun 24, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 24 min |
| Jun 24, 8:29 AM CDT | Special Weather Statement | LIX | Terrebonne | 31 min |
| Jun 24, 8:42 AM CDT | Special Weather Statement | LIX | Orleans | 33 min |
| Jun 24, 8:44 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 24, 8:50 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 24, 8:58 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 32 min |
| Jun 24, 9:16 AM CDT | Special Weather Statement | LIX | Assumption, Lafourche, Saint Charles, Saint James | 44 min |
| Jun 24, 9:24 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 10:08 AM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 24, 10:18 AM CDT | Special Marine Warning | LIX | 42 min | |
| Jun 24, 10:24 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Jun 24, 10:24 AM CDT | Special Weather Statement | LIX | Orleans | 36 min |
| Jun 24, 10:50 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 25 min |
| Jun 24, 11:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 11:10 AM CDT | Areal Flood Warning | LIX | Saint Charles | 2 hr |
| Jun 24, 12:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 12:41 PM CDT | Areal Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Jun 24, 1:03 PM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 29 hr |
| Jun 24, 2:48 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 57 min |
| Jun 24, 2:51 PM CDT | Special Weather Statement | LIX | Terrebonne | 54 min |
| Jun 24, 2:54 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 66 min |
| Jun 24, 3:00 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 30 min |
| Jun 24, 4:35 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Terrebonne | 3 hr |
| Jun 24, 5:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 24, 5:51 PM CDT | Special Weather Statement | LIX | Jefferson | 54 min |
| Jun 24, 5:55 PM CDT | Tornado Warning | LIX | Lafourche | 20 min |
| Jun 24, 6:09 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 24, 6:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 24, 5:57 AM CDT | Tornado Warning | LIX | Pike, Walthall | 33 min |
| Jun 24, 6:25 AM CDT | Tornado Warning | LIX | Walthall | 35 min |
| Jun 24, 6:44 AM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jun 24, 7:09 AM CDT | Tornado Warning | LIX | Walthall | 36 min |
| Jun 24, 7:56 AM CDT | Special Weather Statement | LIX | Pearl River | 49 min |
| Jun 24, 8:38 AM CDT | Tornado Warning | LIX | Pearl River | 37 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | LIX | Harrison | 54 min |
| Jun 24, 12:36 PM CDT | Special Weather Statement | LIX | Jackson | 54 min |
| Jun 24, 12:53 PM CDT | Tornado Warning | LIX | Jackson | 37 min |
| Jun 24, 1:00 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.